How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4124
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

My son 16 years old have developed itching in his left nipple,

Customer Question

My son 16 years old have developed itching in his left nipple, it has gone darker brown and he is itching all the time. I am taking him to see a dermatologist today. His underarm is also red (both arms) but I think it is caused because of the deodorant he is using. Should I be worried about anything serious or this is hopefully dry skin issue as he is prone to dry skin since childhood.
Submitted: 1 year ago.
Category: Dermatology
Expert:  dermdoc19 replied 1 year ago.
These answers are for informational purposes and do not replace a physician head-to-head visit. A patient-physician relationship is not established.
I would not be very alarmed, though it is a good idea to consult with your dermatologist. This sounds like nipple eczema. Often the nipple will be chafed, especially during sports. The fact that he has dry and sensitive skin makes this even more likely.
Itching causes scratching which causes the skin to become thicker and often discolored.
I have seen many cases of this through the years, and the application of a steroid, usually makes the problem resolve.
Something serious such as Paget's Disease of the nipple would be very rare in his sex and age group.
I would be happy to answer further questions.
Thank you for asking your question.
Customer: replied 1 year ago.
I am worried over the use of steroid creams. Should I also change his washing detergent as this may be caused by that detergent? Why is his underarm also red? Is this to do with dry skin or reaction to antiperspirant he uses?
Expert:  dermdoc19 replied 1 year ago.
That is a good point. He may have a clothing dermatitis provoked by detergent ( a detergent dermatitis). I would switch to either Dreft or All Free& Clear. It may be due to deodorant but more likely a clothing dermatitis if you figure in the irritation to the nipple. If you are concerned about topical steroids, your physician can prescribe Elidel, it is non steroidal
Customer: replied 1 year ago.
Should he stop using the antiperspirant and use something else?
Expert:  dermdoc19 replied 1 year ago.
I would use something by Almay since it is hypoallergenic.And switch detergents/
Customer: replied 1 year ago.
Thank you doctor that is very useful advice
Expert:  dermdoc19 replied 1 year ago.
Thank you. I hope it helps.